By Topic

Information Theoretic Bounds on Authentication Systems in Query Model

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Reihaneh Safavi-Naini ; Sch. of Inf. Technol. & Comput. Sci., Wollongong Univ., Wollongong, NSW ; Peter R. Wild

Authentication codes provide message integrity guarantees in an information theoretic sense within a symmetric key setting. Information theoretic bounds on the success probability of an adversary who has access to previously authenticated messages have been derived by Simmons and Rosenbaum, among others. In this paper, we consider a strong attack scenario where the adversary is adaptive and has access to authentication and verification oracles. We derive information theoretic bounds on the success probability of the adversary and on the key size of the code. This brings the study of unconditionally secure authentication systems on a par with the study of computationally secure ones. We characterize the codes that meet these bounds and compare our result with the earlier ones.

Published in:

IEEE Transactions on Information Theory  (Volume:54 ,  Issue: 6 )